Alert archive / Kansas / Special Weather Statements in 2024
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 29, 2024, 3:13 PM CDT for Finney County, Kansas. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2024, 3:13 PM CDT (20:13 UTC)
- Expired
- Aug 29, 2024, 3:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.50 in
- Wind
- 55
County Finney County, KS
The radar
The Dodge City radar (KDDC), 93 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 3:52 PM CDT | TSTM WND GST 74 | 2 Ene Garden City, KS | |
| Aug 29, 3:54 PM CDT | TSTM WND GST 58 | 3 Ene Garden City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WWUS83 KDDC 292013
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
313 PM CDT Thu Aug 29 2024
KSZ043-044-062-063-292045-
Finney KS-Lane KS-Kearny KS-Scott KS-
313 PM CDT Thu Aug 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KEARNY...WESTERN
FINNEY...SOUTHEASTERN SCOTT AND SOUTHWESTERN LANE COUNTIES THROUGH
345 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Garden City, moving north at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Kearny, western Finney, southeastern Scott and southwestern Lane
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3840 10091 3827 10039 3774 10099 3773 10129
3774 10131
TIME...MOT...LOC 2013Z 200DEG 13KT 3811 10085
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 29, 1:06 PM CDT, 2 hours 7 minutes earlier. Its key messages:
- Storms late afternoon through evening tonight
- Cooler highs Friday
- Relatively mild and quiet weather over weekend
Area forecast discussion, Aug 29, 1:06 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 106 PM CDT Thu Aug 29 2024 .KEY MESSAGES... - Storms late afternoon through evening tonight - Cooler highs Friday - Relatively mild and quiet weather over weekend && .DISCUSSION... Issued at 200 AM CDT Thu Aug 29 2024 A cold front will move across west central Kansas this afternoon. Storms are expected to develop along this front this afternoon. Storms will then spread southeast as the cold front front moves across the FA this evening. Have 60 to 90% pops traversing the FA to account for this storm evolution. PWATs are expected to peak over 1.00", so moderate to heavy rainfall will be a concern with the storms. Ahead of the front, it will be very warm with a mixed profile. As such, strong to perhaps severe outflow winds will be the likeliest threat with the storms. Some hail possible too, but really, strong/damaging winds and needed rainfall are the main concerns. Pops will taper through the southeast zones through the overnight period. Drier air is expected to advect in the wake of the front by Friday morning. The net result is cooler lows with values in the upper 50s to mid 60s. Friday will feature very pleasant temperatures with highs in the lower 80s. A dry high pressure center will prevail over the state. The net result is a dry forecast for the FA. NE winds will prevail in the wake of the front during the day. The winds shouldn't be that strong as the high pressure center is fairly weak with a weaker MSLP gradient expected across the state. Drier air marked by lower dewpoints will continue to advect in across the region. The net result is even cooler lows Saturday morning with values mainly in the 50s for the FA. Relatively mild and a quiet weather pattern will prevail over the weekend. Highs should peak in the 80s with lows in the 50s. A little amuse-bouche of Fall with the lower mins continuing along with the lower dewpoints. Any storms should remain south of the FA over the weekend. More of the same tranquil weather pattern along with not overly hot temperatures is expected to continue into the next business week. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1256 PM CDT Thu Aug 29 2024 A band of storms will pass across the TAF sites between 22 and 05z, resulting in a wind shift to the northwest at 10 to 20 kts, with local gusts to 40 kts. Thunder will persist for 2 to 4 hours at any given location. Storms should arrive at KGCK and KHYS between 23 and 01z. The best chance of storms at KDDC and KLBL is between 02 and 05z. Winds will gradually subside later tonight after the storms move out. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Sugden AVIATION...Finch
Hazardous weather outlook, Aug 29, 2:00 AM CDT, 13 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 200 AM CDT Thu Aug 29 2024 KSZ030-031-043>046-061>066-074>081-084>090-301230- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 200 AM CDT Thu Aug 29 2024 /100 AM MDT Thu Aug 29 2024/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Late afternoon into evening storms are expected across the region. Strong/marginally severe wind, some hail, and moderate to heavy rainfall are the main concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 29, 2:47 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Dodge City KS
247 PM CDT Thu Aug 29 2024
KSZ030-031-044-045-292015-
Trego KS-Lane KS-Ellis KS-Ness KS-
247 PM CDT Thu Aug 29 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN NESS...TREGO...
NORTHEASTERN LANE AND NORTHWESTERN ELLIS COUNTIES THROUGH 315 PM
CDT...
At 247 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Wakeeney to near Shields.
Movement was northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Wakeeney, Voda, and Pendennis around 255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3843 10036 3845 10058 3870 10056 3870 10016
3913 10015 3913 9954
TIME...MOT...LOC 1947Z 233DEG 26KT 3914 9990 3859 10042
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Aug 29, 3:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
313 PM CDT Thu Aug 29 2024
KSZ043-044-062-063-292045-
Finney KS-Lane KS-Kearny KS-Scott KS-
313 PM CDT Thu Aug 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KEARNY...WESTERN
FINNEY...SOUTHEASTERN SCOTT AND SOUTHWESTERN LANE COUNTIES THROUGH
345 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Garden City, moving north at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Kearny, western Finney, southeastern Scott and southwestern Lane
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3840 10091 3827 10039 3774 10099 3773 10129
3774 10131
TIME...MOT...LOC 2013Z 200DEG 13KT 3811 10085
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:47 PM CDT | Special Weather Statement | DDC | Lane, Trego | 28 min |
| Aug 29, 3:17 PM CDT | Special Weather Statement | DDC | Trego | 43 min |
| Aug 29, 4:14 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 46 min |
| Aug 29, 4:17 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 43 min |
| Aug 29, 4:30 PM CDT | Special Weather Statement | DDC | Ellis, Finney, Grant, Gray, Haskell, Hodgeman and 9 more | 3 hr |
| Aug 29, 4:59 PM CDT | Special Weather Statement | DDC | Gray | 46 min |
| Aug 29, 5:21 PM CDT | Special Weather Statement | DDC | Hodgeman | 24 min |
| Aug 29, 5:40 PM CDT | Special Weather Statement | DDC | Scott | 50 min |
| Aug 29, 5:43 PM CDT | Special Weather Statement | DDC | Kearny | 47 min |
| Aug 29, 6:37 PM CDT | Special Weather Statement | DDC | Finney | 38 min |
| Aug 29, 6:39 PM CDT | Special Weather Statement | DDC | Stanton | 51 min |
Nearby
Special Weather Statements in Kansas, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.